Alert archive / North Carolina / Red Flag Warnings in 2007
Red Flag Warning 1, NWS Wilmington, NC
NWS Wilmington, NC issued this red flag warning at Feb 23, 2007, 7:49 AM EST for Bladen County, Columbus County, Robeson County, North Carolina. It took effect at Feb 23, 2007, 10:00 AM EST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 23, 2007, 7:49 AM EST (12:49 UTC)
- In effect from
- Feb 23, 2007, 10:00 AM EST
- Expired
- Feb 23, 2007, 5:00 PM EST
- In force
- 7 hr
- Issued by
- NWS Wilmington, NC
Counties Bladen County, NC, Columbus County, NC, Robeson County, NC
The radar
The Wilmington radar (KLTX), 66 km from the middle of the area, began a volume at 12:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 0.8 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1787 m above ground
- 0-6 km bulk shear
- 85 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KILM 231249 RFWILM RED FLAG WARNING NATIONAL WEATHER SERVICE WILMINGTON NC 749 AM EST FRI FEB 23 2007 NCZ087-096-097-099>101-232200- /O.UPG.KILM.FW.A.0001.070223T1500Z-070223T2200Z/ /O.NEW.KILM.FW.W.0001.070223T1500Z-070223T2200Z/ ROBESON-BLADEN-PENDER-COLUMBUS-BRUNSWICK-NEW HANOVER- 749 AM EST FRI FEB 23 2007 ...RED FLAG WARNING IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. VERY DRY CONDITIONS WILL PERSIST THROUGH LATE THIS AFTERNOON. RELATIVE HUMIDITY VALUES WILL CONTINUE TO DROP THROUGH THIS AFTERNOON WITH VALUES REACHING THE 15 TO 20 PERCENT RANGE BY 3 PM. THE LOW HUMIDITY VALUES WILL BE ACCOMPANIED BY STRONG NORTHWEST WINDS UP TO 20 MPH...WITH GUSTS NEAR 30 MPH. THE COMBINATION OF VERY LOW RELATIVE HUMIDITY...STRONG WINDS... AND RAPIDLY DRYING FUELS...WILL CREATE A SITUATION THAT IS FAVORABLE FOR THE UNCONTROLLED SPREAD OF WILDFIRES. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER WATCH. MONITOR THE LATEST FIRE WEATHER FORECASTS FROM THE NATIONAL WEATHER SERVICE. PLEASE ADVISE THE APPROPRIATE OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ 15
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this red flag warning went out at Feb 23, 6:28 AM EST, 1 hour 21 minutes earlier.
Area forecast discussion, Feb 23, 6:28 AM EST, 1 hour 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
628 AM EST FRI FEB 23 2007
UPDATED AVIATION
PUBLIC...
.SHORT TERM /THROUGH TODAY/...
HIGH PRESSURE WILL CONTINUE BUILDING INTO THE REGION TODAY AS COLD
FRONT AND ASSOCIATED LOW PRESSURE SYSTEM MOVE AWAY FROM THE REGION.
PRESSURE GRADIENT WILL REMAIN TIGHT INTO THE AFTERNOON HOURS
RESULTING IN STRONG/GUSTY WINDS FOR MUCH OF THE REGION. STRONGEST
WINDS WILL BE FOUND IN COASTAL NC COUNTIES. TEMPERATURES WILL BE 15
TO 20 DEGREES COOLER THAN YESTERDAY...BUT ONLY A FEW DEGREES BELOW
CLIMO. MAY SEE SOME HIGH CIRRUS IN THE AFTERNOON BUT THERE WILL BE
NO SIGNIFICANT CLOUD COVER.
MID TERM /TONIGHT THROUGH SATURDAY NIGHT/...
HIGH PRESSURE CENTERED OVER AREA BY THIS EVENING. WINDS WILL
DECREASE AND DRY AIR REMAINS IN PLACE WITH VERY LOW DEWPOINTS. AS
THE ATMOSPHERE DECOUPLES THROUGH THE EVENING...EXPECT TEMPS TO DROP
TO NEAR 30 IN MOST PLACES BY MORNING.
&&
.LONG TERM /SUNDAY THROUGH THURSDAY/...
LONG RANGE MODELS ARE NOT ENTIRELY IN ACCORD...BUT AGREE ON A
PROGRESSIVE PATTERN WITH DEEPER TROUGHING OVER THE WESTERN STATES
DAMPING WITH EASTWARD MOVEMENT. THE FIRST TROUGH WILL MOVE THROUGH
THE AREA SUNDAY WITH THE UPPER LOW CROSSING THE GREAT LAKES...AND
LOW LEVEL WARM ADVECTION WILL ENHANCE INSTABILITY OVER THE CAROLINAS
SO INCLUDED ISOLATED THUNDERSTORMS IN FORECAST FOR SUNDAY.
TEMPERATURES SUNDAY WELL ABOVE NORMAL WILL DROP CLOSER TO
CLIMATOLOGICAL NORMALS THE REST OF THE WEEK...WARMING AGAIN THURSDAY
AS ANOTHER TROUGH APPROACHES.
&&
.MARINE...
SHORT TERM /THRU TODAY/...
TIGHT PRESSURE GRADIENT AND DECENT COLD ADVECTION WILL LEAD TO WIND
SPEEDS IN EXCESS OF 25 KT ACROSS THE COASTAL WATERS TODAY. STRONGEST
COLD ADVECTION WILL END BY 15Z WITH PRESSURE GRADIENT STARTING TO
WEAKEN SHORTLY AFTER. WINDS DROP BELOW SCA BY 18Z FOR SC ZONES AND
00Z FOR NC ZONES. CURRENT HEADLINES LOOK GOOD WITH ONLY MINIMAL
CHANGES PLANNED TO GRIDS/FORECAST.
MID TERM /TONIGHT THROUGH SATURDAY NIGHT/...
WIND WILL BE DECREASING THROUGH FRI NIGHT AND SHIFTING AROUND TO THE
SOUTHEAST SAT INTO SAT NIGHT AS THE HIGH PRESSURE MOVES EAST.
SEAS WILL START TO BUILD BEGINNING SAT NIGHT AS SE WINDS BEGIN TO
PICK UP.
LONG TERM /SUNDAY THROUGH TUESDAY/...
EXPECT SMALL CRAFT ADVISORY CONDITIONS SUNDAY AS SOUTH WINDS
INCREASE BEFORE COLD FRONTAL PASSAGE...TO MOVE OFF THE COAST LIKELY
NEAR SUNDOWN. OFFSHORE WINDS EARLY MONDAY MORNING SHOULD KNOCK DOWN
SEAS BELOW FLAG CRITERIA BY SUNRISE. SURFACE RIDGING BUILDING FROM
THE W THROUGH TUESDAY WILL MAINTAIN CONDITIONS BELOW FLAG CRITERIA.
&&
.AVIATION /12Z/...UPDATED
ALL TERMINALS VFR AND EXPECTED TO REMAIN VFR THROUGH SATURDAY 12Z
WITH WORSE CASE CIRRUS CEILINGS. HIGHEST WIND SPEEDS WILL BE THIS
MORNING WITH NORTHWEST WINDS 10-15 KNOTS WITH GUSTS 20-25
KNOTS...HIGHEST AT ILM. WIND SPEEDS GRADUALLY DECREASE IN THE
AFTERNOON...BECOMING LIGHT AND VARIABLE AFTER 23Z.
&&
.FIRE WEATHER...
WIND SPEEDS AND RH VALUES CONTINUE TO SUPPORT RED FLAG FOR NC
COUNTIES TODAY. WILL NEED TO WAIT UNTIL NCFS OFFICIALS TO REQUEST
RED FLAG WARNING...SO FOR NOW WILL KEEP RED FLAG WATCH GOING AND
ALLOW MORNING FOLKS TO UPDATED THE HEADLINES.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
SC...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 1 PM EST THIS AFTERNOON FOR
AMZ254-256.
SMALL CRAFT ADVISORY UNTIL 7 PM EST THIS AFTERNOON FOR
AMZ250-252.
&&
SHORT TERM...III
MID TERM...RGZ
LONG TERM...MATHESON
AVIATION...MRR
FIRE...IIIHazardous weather outlook, Feb 23, 3:34 AM EST, 4 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 334 AM EST FRI FEB 23 2007 NCZ087-096-097-099>101-SCZ017-023-024-032>034-039-046-241045- ROBESON-BLADEN-PENDER-COLUMBUS-BRUNSWICK-NEW HANOVER-MARLBORO- DARLINGTON-DILLON-FLORENCE-MARION-HORRY-WILLIAMSBURG-GEORGETOWN- 334 AM EST FRI FEB 23 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. AMZ250-252-254-256-241045- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 334 AM EST FRI FEB 23 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A SMALL CRAFT ADVISORY REMAINS IN EFFECT THROUGH THIS EVENING FOR THE NORTH CAROLINA WATERS. A SMALL CRAFT ADVISORY REMAINS IN EFFECT THROUGH THIS AFTERNOON FOR THE SOUTH CAROLINA WATERS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. III
Nearby
Red Flag Warnings in North Carolina, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.